Bleeding on the pill

I was started on Loestrin 20 for right sides pelvic pain and ovulation/period pain whilst the doctors investigate my pelvic pain which I believe is endo. I started it the first day of my period as it says on the packet. Sorry if i get tmi. Normally my periods last 6-8 days and are quite heavy, but my period still continues. For the first week I was quite light, and for the past 4 days have been quite heavy, but there seems to be not signs that my period is going to stop. so far this had lasted 12 days. There has also been alot of blood clots aswell.

Is this normal? I know that it can take a while for the body to get use to it but i am slightly worried as it has lasted so long. Should I make an appointment with my GP?

5 Replies

  • Hi, not sure if I've understood, but you won't miss the first period you start taking it on - only if you continue taking it past the 21 days and don't have a break for your next period. If you're taking it continuously for three months or however long without a break you shouldn't have periods, but you may get spotting (I did on Loestrin 20). How long have you been taking it without a break for? x

  • I just started it 12 days ago on the first day of my period but have been bleeding since i started on it. thats what I am worried about. I know that I should get my period when i am on the break between packets but i am not at that stage yet.

  • Hi, it can't stop your first period. I took it from the first day of my period, that one happened as usual but I didn't have one thereafter as long as I kept taking it. Takes a bit longer to work than days - though I believe effective for contraception from the first day if you take it on the first day of your period.

  • But you should ask your doctor as it's a longer period than normal. Might be your body getting used to the hormones but see your doctor to put your mind at rest. :)

  • This was exact same for me, i had loestrin 30 but i bled for three and half weeks then 5 days off...this went on for four months constant heavy bleeding to the point i felt like i was peeing blood out and getting extremely tired and unwell. I was worried but my mum said to live with it and carry on but I couldn't. I went back to my GP and was given norethisterone to stop the bleeding and have come of the pill altogether now as it didn't help me. If it carries on to the point your fed up and tired etc and too worried, ring your GP.

You may also like...